Arkansas, 2019Tornado in Arkansas, August 9, 2019
August 9, 2019 · NWS MEG · 1 event in 1 county or zone
In the wake of a weak line of thunderstorm activity a lone landspout briefly formed across portions of northeast Arkansas during the early afternoon hours of August 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the wake of a weak line of thunderstorm activity a lone landspout briefly formed across portions of northeast Arkansas during the early afternoon hours of August 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 9, 11:43 AM CST, 39 minutes earlier.
Area forecast discussion, Aug 9, 11:43 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1243 PM CDT Fri Aug 9 2019
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 1024 AM CDT Fri Aug 9 2019/
Skies are partly cloudy across the Mid-South this morning with
temperatures ranging from the mid 70s to mid 80s. Scattered
showers and thunderstorms are moving across the western half of
the region at this and continue to move east. More scattered
showers and thunderstorms are expected to develop this afternoon
and move across the Mid-South. Made some minor adjustments to
forecast.
ARS
PREV DISCUSSION... /issued 313 AM CDT Fri Aug 9 2019/
DISCUSSION...
The Mid-South remains in northwest flow aloft this morning as an
upper ridge remains located over the Southern Plains and a broad
upper trof sits over the East Coast. Another thunderstorm complex
has developed across Arkansas during the overnight hours in
association with a disturbance moving through the northwest flow.
This complex will spread into the Mid-South this morning and die
out. Best chances for rain will occur across Eastern Arkansas.
Redevelopment of thunderstorms will occur during the afternoon
hours along old outflow boundaries and in association with the
disturbance as it moves into the Mid-South. Best chances this
afternoon will be across East-Central Arkansas into Northwest
Mississippi.
This convection will diminish during the evening hours as the
disturbance moves out of the Mid-South. However, another
disturbance in the flow will set off additional thunderstorms
across Arkansas during the overnight hours which will spread into
East-Central Arkansas and Northwest Mississippi around sunrise
Saturday morning. This convection will push to the south by the
late afternoon hours.
The upper ridge will gradually begin building east during the
latter part of the weekend. As it does, chances for convection
will begin to diminish and temperatures will begin to creep back
into the lower to mid 90s for highs. Heat indices may reach 105
degrees across the Delta on Sunday. Heat Advisories may become
necessary.
The ridge moves over the Mid-South on Monday, but will be short-
lived as a cold front will move into the Mid-South Tuesday Night
into Wednesday. Higher dewpoints will begin pooling up the Delta
ahead of the this front on Monday continuing into Tuesday.
Dangerous heat indices of greater than 110 degrees will be
possible Monday and Tuesday as a result. Excessive Heat Watches
and Warnings may be needed. Increased chances for showers and
thunderstorms will occur Tuesday Night into Wednesday due to the
front.
High pressure will settle over the region on Thursday. Some drier
air will try to filter into the area from the Ohio Valley which
may give the Mid-South a brief break from the humidity.
KRM
&&
.AVIATION...18Z TAFs
Another Challenging Aviation forecast today. Ongoing showers have
been weakening, but as we reach peak heating additional showers
and thunderstorms may redevelop. However, due to cloud cover
limiting instability, I do not think precipitation on station is
warranted. Will amend as needed if it looks like redevelopment
will be widespread. Overnight, our attention turns to fog/BR.
Guidance is pretty aggressive in developing fog/br overnight so
Brought JBR and MKL down to MVFR levels and JAN/TUP down to MVFR
levels. Gradual improvement is expected tomorrow. Additional
showers and possibly a thunderstorm is possible tonight, but
coverage is not expected to be significant.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 9, 2:51 AM CST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
351 AM CDT Fri Aug 9 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-101200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
351 AM CDT Fri Aug 9 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A couple of strong to severe storms are possible through this
evening. Damaging winds will be the main threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A round of dangerous heat is expected Sunday through Tuesday. Heat
index values could exceed 110 degrees especially on Monday and
Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
KRM
Tornado, Clay
- When
- August 9, 12:22 PM CST to 12:25 PM CST
- Where
- Clay County, 1.56 mi ENE of Brookings to 1.73 mi ENE of Brookings
- Rating
- EF0
- Path length
- 0.19 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 36.277, -90.743
A crop duster pilot spotted the landspout between Lake Ashbaugh and Brookings. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Virginia, August 9, 20191 injured · $325,000 · EF1 · 6 events
- Flash Flooding and Damaging Winds in South Dakota, August 9 to 10, 2019$645,000 · 56 kt wind · 7 events
- Flash Flooding and Hail in Idaho, August 9 to 10, 2019$210,000 · 2.75 in hail · 4 events
- Flash Flooding in Arkansas, August 9, 2019$160,000 · 6 events
- Flash Flood and Flood in Oregon, August 9, 2019$56,000 · 1 in hail · 14 events
- Tornado and Flood in South Dakota, August 9, 2019EF0 · 13 events
- Hail and Damaging Winds in North Carolina, August 9, 2019$11,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Nebraska, August 9, 20191.25 in hail · 6 events
- Hail and Damaging Wind in South Dakota, August 9, 20191.75 in hail · 5 events
- Hail and Damaging Winds in South Dakota, August 9, 20191 in hail · 5 events
- Hail and Damaging Winds in Virginia, August 9, 2019$5,000 · 1 in hail · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 9, 20193 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848827.